Thunderstorm Wind, Sevier
- When
- August 8, 7:47 PM CST
- Where
- Sevier County, Lockesburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.970, -94.170
A tree was downed in Lockesburg, Arkansas.
Strong instability tied to very hot temperatures across Southwest Arkansas and Southeast Oklahoma resulted in the development of severe thunderstorms during the late afternoon and evening hours of August 8th. A weak upper level disturbance was in the region and this allowed the storms to develop rather rapidly.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Strong instability tied to very hot temperatures across Southwest Arkansas and Southeast Oklahoma resulted in the development of severe thunderstorms during the late afternoon and evening hours of August 8th. A weak upper level disturbance was in the region and this allowed the storms to develop rather rapidly. The storms generated a cold pool which accelerated southward and the result was scattered reports of wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 8, 6:20 PM CST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 720 PM CDT FRI AUG 8 2014 .AVIATION... EXPECTING VFR FLIGHT CATEGORIES THROUGH MOST OF THE TERMINAL FORECAST PERIOD EXCEPT FOR THE LATE NIGHT AND EARLY MORNING HOURS WHEN LOW LEVEL MOISTURE MAY PROVIDE MVFR VISIBILITIES AND BRIEF CEILINGS BETWEEN 09/09Z-09/14Z. AN UPPER LEVEL DISTURBANCE MOVING AROUND AND INTO THE HIGH PRESSURE RIDGE ALOFT ALONG WITH HOT AFTERNOON TEMPERATURES PRODUCING SHOWERS AND THUNDERSTORMS OVER PARTS OF NORTHEAST TEXAS INTO SOUTHWEST ARKANSAS. MOVEMENT OF THE CONVECTION AND SHOWERS MAY PRODUCE REDUCED VISIBILITIES AND RAINFALL...BUT THESE MAY NOT AFFECT ANY OF THE TERMINAL FORECAST SITES THIS EVENING. ADDITIONAL DEVELOPMENT OF CONVECTION MAY AFFECT PARTS OF SOUTHWEST ARKANSAS AND NORTH CENTRAL LOUISIANA ON SATURDAY AFTERNOON. WINDS WILL BE SOUTH 5-10 KNOTS THROUGH 09/14Z WHEN SPEEDS WILL INCREASE TO 6-14 KNOTS. /06/ && .PREV DISCUSSION... /ISSUED 215 PM CDT FRI AUG 8 2014/ DISCUSSION... HIGH TEMPERATURES ACROSS THE FOUR STATE REGION FOR THIS WEEKEND WILL EASILY APPROACH...IF NOT BREAK...THE CENTURY MARK...AS A RESULT OF HIGH PRESSURE AT THE SURFACE AND ALOFT. HEAT INDEX VALUES LOOK TO BE RIGHT AROUND 105 FOR THIS WEEKEND...WHICH WOULD WARRANT A HEAT ADVISORY...BUT WILL LET FUTURE SHIFTS PONDER THIS AS GUIDANCE HAS BEEN WARM BIASED LATELY. UPPER LEVEL RIDGE CENTERED OVER NORTH TEXAS/NORTHEAST TEXAS...FOR THE NEXT FEW DAYS...WILL KEEP THE ARKLATEX IN NORTHWEST FLOW ALOFT. DISTURBANCES IN THIS FLOW...ALONG WITH DIURNAL HEATING...WILL KEEP AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR SOME TIME. THIS ACTIVITY SHOULD BE FOCUSED MORE OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTH LOUISIANA...AROUND THE EASTERN PERIPHERY OF THE UPPER RIDGE. THE UPPER LEVEL RIDGE WILL SHIFT WEST AT THE BEGINNING OF NEXT WEEK...WHICH COULD ALLOW FOR A WEAK COLD FRONT TO PUSH THROUGH THE AREA SOME TIME ON TUESDAY. TEMPERATURES IN THE EXTENDED SHOULD RETURN TO NORMAL VALUES FOR THIS TIME OF YEAR. && .PRELIMINARY POINT TEMPS/POPS... SHV 76 96 76 98 77 / 10 30 10 30 20 MLU 74 96 74 94 74 / 10 30 10 30 20 DEQ 73 98 72 100 71 / 30 30 20 30 20 TXK 74 96 75 97 76 / 20 30 10 30 20 ELD 75 95 73 96 73 / 20 30 10 30 20 TYR 77 97 76 99 76 / 10 20 10 20 10 GGG 76 96 76 98 76 / 10 20 10 20 20 LFK 75 96 75 97 75 / 10 20 10 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1144 AM CDT FRI AUG 8 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1144 AM CDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. HOWEVER...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY THROUGH MUCH OF THE NEXT SEVEN DAYS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 35
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT FRI AUG 8 2014
ARZ050-051-060-061-OKZ077-090215-
HEMPSTEAD-HOWARD-MCCURTAIN-NEVADA-SEVIER-
829 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...HOWARD...NEVADA AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...BLUFF CITY...CENTER POINT...CORINTH...DIERKS...
EMMET...GILLHAM...LOCKESBURG...MINERAL SPRINGS...NASHVILLE...
PRESCOTT...UMPIRE AND WASHINGTON...
AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
WEST OF OCTAVIA TO BEACHTON OKLAHOMA...TO BURG...CENTER
POINT...NASHVILLE...BLEVINS...PRESCOTT...AND READER ARKANSAS. THESE
STORMS WERE NEARLY STATIONARY BUT HAD A SLIGHT SOUTHEAST
MOVEMENT AROUND 10 MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS. OUTFLOW MOVING TO THE SOUTHWEST AWAY FROM THE STORMS WILL
PRODUCE SOME STRONG WIND GUSTS. DEADLY LIGHTNING WILL ACCOMPANY THE
STORMS AS WELL AS VERY HEAVY DOWNPOURS OF RAINFALL WITH AMOUNTS OF
ONT TO TWO INCHES IN A SHORT PERIOD OF TIME. THESE HEAVY RAINS CAN
CAUSE PONDING OF WATER IN STREETS...LOW LYING...AND POOR DRAINAGE
AREAS.
06The Western Arkansas radar (KSRX), 148 km away, was scanning. The volume nearest the first event began at 01:46 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was downed in Lockesburg, Arkansas.
A tree was downed in De Queen, Arkansas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526566, 526570.